Alert archive / Missouri / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 406, NWS Paducah, KY

September 6, 20125 counties in Missouri; Alexander County, Pulaski County, Union County, Illinois; Fulton County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Sep 6, 2012, 5:42 PM CDT for 5 counties in Missouri; Alexander County, Pulaski County, Union County, Illinois; Fulton County, Kentucky. It was in force for 48 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 6, 2012, 5:42 PM CDT (22:42 UTC)
Expired
Sep 6, 2012, 6:30 PM CDT
In force
48 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Alexander County, IL, Pulaski County, IL, Union County, IL, Fulton County, KY, Cape Girardeau County, MO, Mississippi County, MO, New Madrid County, MO, Scott County, MO, Stoddard County, MO

The radar

The Paducah radar (KPAH), 88 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 6, 5:50 PM CDTTSTM WND DMGCape Girardeau, MOTREES AND POWER LINES DOWN ON SPRIGG STREET. TIME ESTIMATED.
Sep 6, 5:51 PM CDTTSTM WND DMGBlodgett, MOTREE DOWN ON POWERLINE
Sep 6, 5:52 PM CDTTSTM WND GST 50Chaffee, MO
Sep 6, 5:57 PM CDTTSTM WND DMGOran, MOSEVERAL TREES DOWN
Sep 6, 6:00 PM CDTHAIL 1Blodgett, MO
Sep 6, 6:04 PM CDTTSTM WND DMGOran, MOTREE DOWN OVER ROAD
Sep 6, 6:07 PM CDTTSTM WND DMGMorley, MOPOWER LINE DOWN ON A HOUSE CAUSED A HOUSE FIRE
Sep 6, 6:29 PM CDTTSTM WND GST 505 Se Thebes, IL3 TO 4 INCH LIMBS DOWN
Sep 6, 6:29 PM CDTNON-TSTM WND GST 505 Se Thebes, IL3 TO 4 INCH LIMBS DOWN
Sep 6, 6:35 PM CDTTSTM WND DMGWyatt, MOA SINGLE AXLE TRUCK BLOWN OVER ON HIGHWAY 60/62

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 6, 12:28 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.7 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2012-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2411 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2012-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2411 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
1359 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

708 
WUUS53 KPAH 062242
SVRPAH
ILC003-153-181-KYC075-MOC031-133-143-201-207-062330-
/O.NEW.KPAH.SV.W.0406.120906T2242Z-120906T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
542 PM CDT THU SEP 6 2012

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALEXANDER COUNTY IN SOUTHERN ILLINOIS...
  WESTERN PULASKI COUNTY IN SOUTHERN ILLINOIS...
  SOUTHWESTERN UNION COUNTY IN SOUTHERN ILLINOIS...
  WESTERN FULTON COUNTY IN WESTERN KENTUCKY...
  SOUTHEASTERN CAPE GIRARDEAU COUNTY IN SOUTHEAST MISSOURI...
  MISSISSIPPI COUNTY IN SOUTHEAST MISSOURI...
  NEW MADRID COUNTY IN SOUTHEAST MISSOURI...
  SCOTT COUNTY IN SOUTHEAST MISSOURI...
  SOUTHEASTERN STODDARD COUNTY IN SOUTHEAST MISSOURI...

* UNTIL 630 PM CDT.

* AT 538 PM CDT...A LINE OF SEVERE THUNDERSTORMS WITH A HISTORY OF 
PRODUCING DESTRUCTIVE WINDS. THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM GORDONVILLE TO SIKESTON TO PARMA...MOVING SOUTHEAST 
AT 50 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* LOCATIONS IN THE WARNED AREA INCLUDE...
  BENTON...CAPE GIRARDEAU...MINER...SCOTT CITY...JONESBORO...
  LILBOURN...EAST PRAIRIE...NEW MADRID...PORTAGEVILLE...CHARLESTON...
  PARMA...WARE...KELSO...MATTHEWS...RISCO...BERTRAND...FARRENBURG...
  HOWARDVILLE...MARSTON AND TAMMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 3640 8961 3640 8968 3658 8997 3662 8998
      3663 9006 3694 8970 3748 8974 3746 8918
      3659 8919 3650 8928 3650 8941 3645 8946
      3649 8951 3642 8954 3637 8950 3633 8954
TIME...MOT...LOC 2241Z 308DEG 45KT 3730 8959 3685 8956
          3661 8984
WIND...HAIL 70MPH 0.75IN

$$
PS
2 follow-up statements
252 
WWUS53 KPAH 062319
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
619 PM CDT THU SEP 6 2012

MOC207-062329-
/O.CAN.KPAH.SV.W.0406.000000T0000Z-120906T2330Z/
STODDARD MO-
619 PM CDT THU SEP 6 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STODDARD COUNTY
IN SOUTHEAST MISSOURI IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3641 8961 3694 8964 3745 8957 3746 8918
      3675 8919 3674 8920 3659 8919 3650 8928
      3650 8941 3645 8946 3649 8951 3642 8954
      3637 8950 3633 8954
TIME...MOT...LOC 2319Z 308DEG 45KT 3701 8912 3656 8909
          3632 8937

$$

ILC003-153-181-KYC075-MOC031-133-143-201-062330-
/O.CON.KPAH.SV.W.0406.000000T0000Z-120906T2330Z/
PULASKI IL-UNION IL-ALEXANDER IL-FULTON KY-CAPE GIRARDEAU MO-
MISSISSIPPI MO-NEW MADRID MO-SCOTT MO-
619 PM CDT THU SEP 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ALEXANDER...
SOUTHWESTERN UNION AND WESTERN PULASKI COUNTIES IN SOUTHERN
ILLINOIS...AND WESTERN FULTON COUNTY IN WESTERN KENTUCKY...AND
SCOTT...EASTERN NEW MADRID...MISSISSIPPI AND EAST CENTRAL CAPE
GIRARDEAU COUNTIES IN SOUTHEAST MISSOURI UNTIL 630 PM CDT...

AT 615 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED...
PRODUCING  QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CAIRO TO
HICKMAN TO TIPTONVILLE...MOVING SOUTHEAST AT 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3641 8961 3694 8964 3745 8957 3746 8918
      3675 8919 3674 8920 3659 8919 3650 8928
      3650 8941 3645 8946 3649 8951 3642 8954
      3637 8950 3633 8954
TIME...MOT...LOC 2319Z 308DEG 45KT 3701 8912 3656 8909
          3632 8937
WIND...HAIL 60MPH 1.00IN

$$
PS
311 
WWUS53 KPAH 062325
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
625 PM CDT THU SEP 6 2012

MOC031-143-201-062335-
/O.CAN.KPAH.SV.W.0406.000000T0000Z-120906T2330Z/
CAPE GIRARDEAU MO-NEW MADRID MO-SCOTT MO-
625 PM CDT THU SEP 6 2012

...THE SEVERE THUNDERSTORM WARNING FOR SCOTT...EASTERN NEW MADRID AND
EAST CENTRAL CAPE GIRARDEAU COUNTIES IN SOUTHEAST MISSOURI IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3650 8928 3701 8935 3701 8932 3703 8935
      3744 8938 3746 8918 3659 8919
TIME...MOT...LOC 2325Z 308DEG 45KT 3696 8904 3651 8902
          3627 8930

$$

ILC003-153-181-KYC075-MOC133-062330-
/O.CON.KPAH.SV.W.0406.000000T0000Z-120906T2330Z/
PULASKI IL-UNION IL-ALEXANDER IL-FULTON KY-MISSISSIPPI MO-
625 PM CDT THU SEP 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
ALEXANDER...SOUTH CENTRAL UNION AND WESTERN PULASKI COUNTIES IN
SOUTHERN ILLINOIS...AND CENTRAL FULTON COUNTY IN WESTERN KENTUCKY...
AND CENTRAL MISSISSIPPI COUNTY IN SOUTHEAST MISSOURI UNTIL 630 PM
CDT...

AT 620 PM CDT...EMERGENCY MANAGEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM WICKLIFFE TO CAYCE TO 8 MILES NORTHEAST OF RIDGELY...MOVING
SOUTHEAST AT 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3650 8928 3701 8935 3701 8932 3703 8935
      3744 8938 3746 8918 3659 8919
TIME...MOT...LOC 2325Z 308DEG 45KT 3696 8904 3651 8902
          3627 8930
WIND...HAIL 60MPH 1.00IN

$$
PS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 5:26 PM CDT, 16 minutes earlier.

Area forecast discussion, Sep 6, 5:26 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
526 PM CDT THU SEP 6 2012

.UPDATE...
ISSUED 524 PM CDT THU SEP 6 2012

SEVERE THUNDERSTORM WATCH 625 WAS EXTENDED EASTWARD TO KMDH AND
THE REST OF SOUTHEAST MISSOURI...AS WELL AS THE MS RIVER COUNTIES
OF WESTERN KY. INTENSIFYING AND WELL ORGANIZED MCS OVER ERN
MISSOURI IS FEEDING ON VERY MOIST AND UNSTABLE AIR MASS. THE APEX
OF THE BOW WILL LIKELY CONTINUE TO MOVE ROUGHLY ALONG THE AXIS OF
STRONGEST INSTABILITY...FROM 20N KCGI EAST/NORTHEAST ACROSS SRN
ILLINOIS. THIS AXIS CONTAINS MLCAPES OF 2000 TO 2500 J/KG AND IS
ABOUT WHERE A WEAK SURFACE BOUNDARY HAS BEEN LOCATED.

THE POTENTIAL FOR STRONGEST WINDS APPEARS TO BE ALONG AND SOUTH OF
THE BOW. WATCH MAY NEED TO BE EXTENDED FURTHER EAST...ESPECIALLY
IF THE LINE ACCELERATES AS THE COLD POOL ORGANIZES. ACTIVITY
SHOULD BEGIN TO WEAKEN WITH LOSS OF DAYTIME HEATING AFTER 00Z.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)...
ISSUED AT 219 PM CDT THU SEP 6 2012

TOWERING CUMULUS ALONG AND NORTH OF A MARBLE HILL...JACKSON SHOULD
ENHANCE THUNDERSTORM DEVELOPMENT AHEAD OF THE MCS OVER CENTRAL
MISSOURI AS OF 19Z THURSDAY DURING THE MIDDLE/LATE AFTERNOON
HOURS. THIS CONVECTION WILL LIKELY DISTURB THE ENVIRONMENT AHEAD
OF THE MCS...BUT ENHANCE POCKETS OF CONVECTION JUST AHEAD OF IT. I
AM CONCERNED THAT THE SOUTHERN END OF THE BOWING MCS STRUCTURE MAY
DIVE MOVE SOUTH TOWARD BUTLER COUNTY...LIMITING EASTWARD MOVEMENT
BEYOND THE MISSISSIPPI RIVER THROUGH SUNSET. LAPS DATA INDICATE
BETTER CAPE AND THETA-E CONVERGENCE ACROSS THAT AREA. THE 3KM
HRRR 1KM REFLECTIVITY FIELDS SEEM TO HAVE A GOOD HANDLE ON THE MCS
THIS AFTERNOON. THIS FIELD WAS UTILIZED IN DEVELOP POP/WEATHER
CHANCES ACROSS SOUTHEAST MISSOURI IN COLLABORATION WITH THE NWS
OFFICES IN SPRINGFIELD AND SAINT LOUIS MO.

ONCE THIS MCS DECAYS AND DIES OUT THIS EVENING...THE MAIN FOCUS
FOR CONVECTIVE ACTIVITY WILL SHIFT BACK TO THE WEST WITH ANOTHER
COLD FRONT MOVING TOWARD THE AREA FRIDAY AFTERNOON. SATELLITE
INITIALIZATION OF THE HEMISPHERIC SCALE MODELS HAS SHOWN THAT THE
CLOSED CYCLONIC VORTEX THAT WAS ADVERTISED OVER THE ONTARIO
CANADIAN PROVINCE...WAS ACTUALLY SHOWING UP FURTHER WEST IN THE
MANITOBA CANADIAN PROVINCE. THE NET EFFECT FOR THE WFO PAH
FORECAST AREA IS THAT THE TIMING OF THE SYSTEM MOVEMENT OF THE
COLD FRONT WILL BE SHIFTED TO THE LATE AFTERNOON AND EVENING HOURS
ON FRIDAY.

THERE SHOULD BE SUFFICIENT IMMEDIATE POST-FRONTAL...WITH FAIRLY
GOOD PRECIPITATION EFFICIENCY. GOES SOUNDER DATA ALREADY SHOW
LAYER PRECIPITABLE WATER BETWEEN 1.6 TO 2.0 INCHES...ALREADY
NEARLY 100 PERCENT OF NORMAL. THERE IS DEEPER PLUME OF
PRECIPITABLE WATER IN ARKANSAS AT THIS TIME AND THIS SHOULD
TRANSLATE OVER THE WFO PAH FORECAST AREA FRIDAY AFTERNOON AND
EVENING. PLAN TO EMPHASIZE LOCALLY HEAVY RAIN WITH THE SYSTEM ON FRIDAY.

AFTER THE COLD FRONT MOVES THROUGH FRIDAY NIGHT...EARLY SATURDAY
MORNING...STRONG COLD AIR ADVECTION SHOULD BRING MAX TEMPERATURES
DOWN SOME 1O TO 15 DEGREES BELOW NORMAL FOR SATURDAY...A WELCOME
RELIEF TO THE RECORD SETTING SUMMER HEAT.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 219 PM CDT THU SEP 6 2012

DEEP EASTERN U.S. TROF IS FORECAST TO MOVE OFFSHORE FOLLOWED BY
RISING MID LEVEL HEIGHTS OVER THE MISSISSIPPI AND OHIO VALLEY
REGIONS EARLY NEXT WEEK. AT THE SURFACE...LARGE AREA OF HIGH
PRESSURE WILL MOVE SLOWLY EAST OF THE REGION. THE AIRMASS IS
FORECAST TO REMAIN VERY DRY THROUGH WEDNESDAY. SO NO PRECIPITATION
FORECAST...WITH TEMPERATURES MODERATING EACH DAY. WEDNESDAY NIGHT
INTO THURSDAY...THE MODELS DROP A FRONTAL BOUNDARY SOUTH TOWARD
THE REGION. STILL SOME QUESTION AS TO WHETHER OR NOT IT WILL
MAKE IT INTO THE AREA LATE IN THE DAY 7 PERIOD. SO ELECTED TO
LEAVE IT OUT FOR NOW...AND WILL CONTINUE TO MONITOR LONG RANGE
MODEL FORECAST TRENDS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1239 PM CDT THU SEP 6 2012

FOR THE 18Z THURSDAY TAF ISSUANCE...KEPT THE BEST CHANCES FOR RAIN
AT OR BEYOND THIS FORECAST PERIOD IN AND AROUND EACH OF THE WFO
PAH TAF SITES. THE ONLY EXCEPTION IS THE KCGI TAF. GIVEN THE
SEVERE THUNDERSTORM WATCH BARELY TOUCHING THIS TAF SITE...ADDED A
MENTION OF VICINITY THUNDERSTORMS LATE THIS AFTERNOON AND EVENING.

FOR THE MOST PART...KEPT ALL TAF SITES IN VFR CATEGORY IN ADVANCE
OF THE NEXT SYSTEM. ATTEMPTED TO TRANSITION THE KEVV/KOWB TAF
SITES FROM THE LINGERING CLOUD DECK FROM THE MORNING FOG TO VFR
CLOUDS. SINCE KEVV WILL LIKELY BE CLOSER TO THE FRONTAL BOUNDARY
AND ATTENDANT CONVECTION ON FRIDAY...ADDED A MENTION OF SHOWERS
WITH MID CLOUD CEILINGS WITHIN THE LAST THREE HOURS OF THE
FORECAST PERIOD.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

UPDATE...MY
SHORT TERM...KES
LONG TERM....CN
AVIATION...KES
Hazardous weather outlook, Sep 6, 3:43 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
343 PM CDT THU SEP 6 2012

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-071000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
343 PM CDT THU SEP 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS EXPANDED THE
SLIGHT RISK FOR SEVERE THUNDERSTORM WEST OF A LINE FROM INA AND
EDDYVILLE ILLINOIS...ONWARD TO PADUCAH KENTUCKY AND DORENA
MISSOURI. A CLUSTER OF THUNDERSTORMS OVER SOUTH CENTRAL MISSOURI
IS EXPECTED TO MOVE OVER SOUTHEAST MISSOURI...TOWARD THE
MISSISSIPPI RIVER LATE THIS AFTERNOON AND INTO THE THE EVENING.
DAMAGING WINDS WILL BE THE PRIMARY HAZARD...WITH SMALL HAIL TO
ISOLATED LARGE HAIL AND LOCALLY HEAVY RAIN AS SECONDARY HAZARDS.

ADDITIONAL THUNDERSTORMS WILL REDEVELOP AND MOVE INTO SOUTHEAST
MISSOURI AGAIN LATE TONIGHT. ANY STORMS THAT DEVELOP SHOULD REMAIN
BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE STORM PREDICTION CENTER HAS OUTLOOKED THE ENTIRE AREA IN A
SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AND FRIDAY NIGHT.

BASED ON CURRENT MODEL TRENDS...THERE WILL BE AN INCREASED RISK
FOR DAMAGING WIND GUSTS DURING THE LATE MORNING...AROUND 11 AM
CDT...TO THE MIDDLE OF THE AFTERNOON...AROUND 4 PM CDT...OVER
SOUTHWEST INDIANA...WEST KENTUCKY AND SOUTHEAST ILLINOIS. THE
GREATEST POTENTIAL FOR SEVERE THUNDERSTORMS AREA WIDE WILL SPAN
BETWEEN NOON AND 6 PM CDT FRIDAY. AT THAT TIME...BOTH DAMAGING
WINDS AND HAIL WILL BE OF GREATER CONCERN AS LOW LEVEL SHEAR IN
THE STORMS SUPPORTS STRONGER UPDRAFTS. THE STRONGER STORMS SHOULD MOVE
INTO WEST KENTUCKY DURING THE EVENING...GRADUALLY DECREASING IN
STRENGTH AND BECOMING ELEVATED IN NATURE.

DURING THE EARLY EVENING...HEAVY RAIN WILL BE AN ISSUE ACROSS THE
OUTLOOK AREA ALONG AND BEHIND THE COLD FRONT. LOCALIZED FLOODING
MAY BE POSSIBLE IN POORLY DRAINED AND LOW LYING AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY STILL BE NEEDED OVER SOUTHEAST MISSOURI
THROUGH EARLY THIS EVENING.

SPOTTER ACTIVATION MAY AGAIN BE NEEDED LATE FRIDAY AFTERNOON INTO
THE EVENING HOURS. REPORTS OF HAIL...GUSTY AND DAMAGING
WINDS...AND HEAVY RAINFALL WILL BE APPRECIATED.

SMITH

In the hours before

Local storm report, Sep 6, 4:32 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
432 PM CDT THU SEP 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     TSTM WND DMG     VAN BUREN               37.01N 91.01W
09/06/2012                   CARTER             MO   LAW ENFORCEMENT

            POWER LINES AND TREE LIMBS DOWN

&&

PS
Local storm report, Sep 6, 4:44 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
444 PM CDT THU SEP 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     PIEDMONT                37.15N 90.70W
09/06/2012                   WAYNE              MO   LAW ENFORCEMENT

            TREE LIMBS DOWN ON ROADS. WINDS ESTIMATED AT LEAST 60
            MPH.

&&

MY
Local storm report, Sep 6, 4:51 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
451 PM CDT THU SEP 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     GREENVILLE              37.13N 90.45W
09/06/2012                   WAYNE              MO   LAW ENFORCEMENT

            NUMBEROUS TREES DOWN...IN PARTICULAR HIGHWAY HH AT
            CLEARWATER DAM AND HIGHWAY 143 AT SAM A. BAKER STATE
            PARK.

&&

DLL
Local storm report, Sep 6, 5:23 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
523 PM CDT THU SEP 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     TSTM WND GST     7 NW POPLAR BLUFF       36.84N 90.50W
09/06/2012  E51 MPH          BUTLER             MO   TRAINED SPOTTER

            NUMEROUS GUSTS IN THE 40S.

&&

PS
Local storm report, Sep 6, 5:25 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
525 PM CDT THU SEP 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     TSTM WND GST     ZALMA                   37.14N 90.08W
09/06/2012  E60 MPH          BOLLINGER          MO   CO-OP OBSERVER

            SEVERAL TREES DOWN AND 1/2 INCH HAIL

&&

DLL
Special weather statement, Sep 6, 5:33 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
533 PM CDT THU SEP 6 2012

ILZ088-092-093-KYZ001>004-MOZ112-114-062345-
UNION IL-ALEXANDER-PULASKI-FULTON-HICKMAN-CARLISLE-BALLARD-
MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...JONESBORO...CAIRO...MOUND CITY...
HICKMAN...CLINTON...BARDWELL...WICKLIFFE...CHARLESTON...
NEW MADRID
533 PM CDT THU SEP 6 2012

...VERY STRONG THUNDERSTORM CLUSTER MOVING SOUTHEAST INTO THE
REGION...

VERY STRONG THUNDERSTORM CLUSTER WILL MOVE SOUTHEAST INTO THE
EXTREME SOUTHEAST MISSOURI AND COUNTIES ALONG THE MISSISSIPPI
RIVER IN WESTERN KENTUCKY AND SOUTHWEST ILLINOIS WITHIN IN THE 530
PM TO 630 PM TIME FRAME. THESE STORMS HAVE A HISTORY ON PRODUCING
DAMAGING WINDS OVER FROM 50 TO 65 MPH. SOME COMMUNITIES AFFECT MAY
INCLUDE SIKESTON...CAIRO IN MISSOURI...NEAR AND SOUTH OF ANA IN
ILLINOIS AND BARDWELL IN WESTERN KY.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 4:00 AM CDTDense Fog AdvisoryPAHBollinger, Butler, Cape Girardeau, Carter, Mississippi, New Madrid and 5 more5 hr
Sep 6, 4:08 PM CDTSevere Thunderstorm WarningPAHCarter, Ripley, Wayne37 min
Sep 6, 4:42 PM CDTSevere Thunderstorm WarningPAHBollinger, Butler, Carter, Ripley, Stoddard, Wayne48 min
Sep 6, 5:02 PM CDTSevere Thunderstorm WarningPAHBollinger28 min
Sep 6, 5:09 PM CDTTornado WarningPAHBollinger36 min
Sep 6, 5:21 PM CDTSevere Thunderstorm WarningPAHBollinger, Cape Girardeau, New Madrid, Scott, Stoddard39 min
Sep 6, 5:25 PM CDTTornado WarningPAHBollinger, Cape Girardeau35 min
Sep 6, 5:42 PM CDTTornado WarningPAHScott16 min
Sep 6, 6:08 PM CDTSevere Thunderstorm WarningPAHMississippi52 min
Sep 6, 6:58 PM CDTSevere Thunderstorm WarningPAHMassac, Pope, Pulaski47 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2012Severe Thunderstorm Warnings in Illinois, 2012Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.